I suck. And I’ll start updating more, too.

August 1 2008 I had been discharged from my longest hospitalization.

form1

October 7th, 2013 I was hospitalized until October 24th because the stress of life, the universe and everything kicked in and I broke down. Of course, no beds on my Dr’s unit, so he loopholed me through PERT – Psychiatric Emergency Resource Team. They had an emergency room physician come in and put me on a Form 1. 72 hour involuntary hold. Dr N, my pdoc, was not impressed. He took me off it when I was transferred to Unit B, the ward he works on. I was a danger to myself. What crap.

I had a panic attack when they handed me the Form 42 (copy of the Form 1). PERT is just seclusion rooms. Luckily, I wasn’t locked in. They nurse gave me some Ativan and a heated blanket. I slept. BF showed up. He brought McDonalds. My friends took my car back to the apartment. The next day I was transferred to Unit B, where my pdoc works. I had a private room. It was BF’s birthday. He saw me anyways. I owed him big for that!  They tried to give me Ritalin at 10pm, night meds. I refused it. They charted I was “refusing meds”.  My pdoc laughed the next day, thankfully, saying it was good I knew to refuse Ritalin at 10pm! He then told them to NEVER give it to me after 4pm.

Pdoc was good to me. Saw me daily. I had a pass for Canadian Thanksgiving. It sucked, my dad was drunk and being an ass. It was a short pass, thankfully, I had BF with me. “Oh, back so soon.” Oh, yes. BF went for his MRI results: No change in the tumor since his diagnosis a year ago!! MRI’s are yearly, now. At the best cancer centre in Canada, only 45 min away from us. He had a seizure last night. His neurologist is still working on the meds. Less bad, shorter seizures, but still minor seizures. No unconsciousness, no disorientation, but still.

So, we had a lot of groups. I met a couple cool people. I had a day pass, I went to the barn, went riding.

sparkle

That’s me on Sparkle. She’s a five year old, gigantic Thoroughbred filly. Her registered name is “Sparkle Tangerine”. I did some walk, trot, canter and a small jump. She was very good. Look how tiny I am on her!  I was exhausted when I got back.

I did all the groups. I got so sick of the religious crap from a lot of patients. There wasn’t a lot of super craziness like I’ve seen. No restraints used, no chemical restraints used. A few “code whites” (unmanageable or violent patient) called. I was going to go long term, but the beds weren’t available. Dr N saw staying on the ward was getting hard on me, and we agreed on discharge for the 24th. I start outpatient therapy next Tuesday for anxiety, stress. CBT, that sort of thing. One on one. The only cost is parking.

I now take Geodon (aka Zedox), Lexapro (Cipralex), Ritalin, Topamax, Clonazepam, mostly at lower doses, managing. and my normal meds for my health. I was diagnosed with endometriosis yesterday. BLAH. I start birth control (I’ve had a tubal ligation!!) after my period to try to ease the pain. If not, we do more drastic things. It’s not the worst thing in the world. The ultrasound could have shown a million WORSE things. (Endo is not detected on most ultrasounds) I’ve decided on rotator cuff surgery. Dr N was great to me in the hospital. I thanked him before I left, for his patients. The rec therapists were great. One I’ve known since 2002. We even had a ball pit!

That’s my life for now.

Lithium Orotate – Consult a Doctor First

Consult a doctor

Consult a doctor

Just a quick response to my lithium orotate article.
Lithium orotate is lithium. Simple as that, it is just a different chemical formation. I have been called all sorts of names, a liar, an advocate for “Big Pharma” and so on. Lithium carbonate is probably the same price – it’s an inexpensive drug and it’s monitored by pharmacies, labs and you can’t buy it easily online and you know what you’re getting (in an ideal world, at least, you should know). Levels should be checked.

Lithium is dangerous to the kidneys in any formula, yes. However, lithium orotate is more dangerous. It is an over the counter supplement. This does not mean “safe”. Tylenol is deadly to the liver, for example, and is sold anywhere. Take enough, and you’ll need a new liver. What a crap example, I know.

Lithium has to be at a certain level in the blood to be therapeutic for the patient. I’m in a country (Canada) with socialized healthcare. I get blood tests for free, I get my meds cheap, yes, I have that advantage. (I can’t take lithium, but it did help for many years, I did end up with mild kidney disease called “diabetes insipidous”) It’s not the safest drug, I know that from experience. It has shitty side effects. It hasn’t changed much over the years. But it works.

Lithium orotate is dangerous simply because anyone can get it. Online supplements are more dangerous because you don’t know what you’re getting. People tend to abuse something advertised as “natural”, because “natural” sounds safe. Look at things like diet pills from GNC, a year later, they get banned because people end up with heart problems. The “healthy living store”.

I’m not saying all natural supplements are bad. But they all say to take with the advice of a doctor. Self prescribing anything is a bad idea. Especially for a psychiatric illness as serious as bipolar disorder. Especially with something like lithium. Blood levels are generally reduced to every 6 months, sometimes less once a dose is established.

A few things to remember.
Natural is NOT always safe.
Always consult a doctor, whether it be a GP or psychiatrist, before taking any over the counter medication or supplement. It could interact with something you already take, or even eat.

Be cautious if you order something online. The dose might not be accurate. It could contain something you don’t know of. It could contain something you’re allergic to. It could contain something that could come up on a physical or blood test as a false negative or positive.

A health food store doesn’t exactly have the most qualified people to give medical advice. This is medicine we’re talking about. Your mind and body. Again, see a doctor.

If you experience any weird side effects STOP.

Be cautious. Nothing works the same way for two people.

This is all my opinion. I do not have any links for you.